Alert archive / North Dakota / Wind Advisories in 2020

Wind Advisory 27, NWS Bismarck, ND

September 6, 202011 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Sep 6, 2020, 3:00 AM CDT for 11 counties in North Dakota. It took effect at Sep 6, 2020, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2020, 3:00 AM CDT (08:00 UTC)
In effect from
Sep 6, 2020, 10:00 AM CDT
Expired
Sep 6, 2020, 8:00 PM CDT
In force
10 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Minot AFB radar (KMBX), 83 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2020-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2020-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2720 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS73 KBIS 060800
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
300 AM CDT Sun Sep 6 2020

NDZ004-005-012-013-023-025-037-061600-
/O.NEW.KBIS.WI.Y.0027.200906T1500Z-200907T0100Z/
/O.NEW.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, 
Fessenden, Carrington, and Jamestown
300 AM CDT Sun Sep 6 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...
...FREEZE WATCH IN EFFECT EARLY TUESDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 25 to 30 mph with
  gusts up to 50 mph expected. For the Freeze Watch, sub-freezing
  temperatures as low as 28 degrees possible.

* WHERE...Portions of north central and eastern North Dakota.

* WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM
  CDT this evening. For the Freeze Watch, early Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Frost
  and freeze conditions could damage or kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps to protect your garden. Cover outdoor potted plants or
bring them out of the cold.

&&

$$

NDZ001>003-009>011-017>022-031>036-040>047-050-061600-
/O.NEW.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton-
Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Logan-McIntosh-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, Watford City, Killdeer, 
Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, 
Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, 
New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, 
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Wishek, and Ashley
300 AM CDT Sun Sep 6 2020 /200 AM MDT Sun Sep 6 2020/

...FREEZE WATCH IN EFFECT EARLY TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 degrees possible.

* WHERE...Much of western and central North Dakota.

* WHEN...Early Tuesday morning.

* IMPACTS...Frost and freeze conditions could damage or kill crops
  and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect your garden. Cover outdoor potted plants or
bring them out of the cold.

&&

$$

EDWARDS/HAMILTON
5 follow-up statements
766 
WWUS73 KBIS 060913
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
413 AM CDT Sun Sep 6 2020

NDZ004-005-012-013-023-025-037-061715-
/O.CON.KBIS.WI.Y.0027.200906T1500Z-200907T0100Z/
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, 
Fessenden, Carrington, and Jamestown
413 AM CDT Sun Sep 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with
  gusts up to 50 mph expected. For the Freeze Watch, sub- 
  freezing temperatures as low as 28 degrees possible.

* WHERE...Portions of north central and eastern North Dakota.

* WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM 
  CDT this evening. For the Freeze Watch, from late Monday night 
  through Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Frost and freeze conditions could damage or kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps to protect your garden. Cover outdoor potted plants or
bring them out of the cold.

&&

$$

NDZ001>003-009>011-017>022-031>036-040>047-050-061715-
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton-
Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Logan-McIntosh-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, Watford City, Killdeer, 
Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, 
Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, 
New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, 
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Wishek, and Ashley
413 AM CDT Sun Sep 6 2020 /313 AM MDT Sun Sep 6 2020/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 degrees possible.

* WHERE...Much of western and central North Dakota.

* WHEN...From late Monday night through Tuesday morning.

* IMPACTS...Frost and freeze conditions could damage or kill 
  crops and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect your garden. Cover outdoor potted plants or
bring them out of the cold.

&&

$$

EDWARDS/HAMILTON
416 
WWUS73 KBIS 060927  
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
427 AM CDT Sun Sep 6 2020

NDZ004-005-012-013-023-025-037-061730-
/O.CON.KBIS.WI.Y.0027.200906T1500Z-200907T0100Z/
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, 
Fessenden, Carrington, and Jamestown
427 AM CDT Sun Sep 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT EARLY TUESDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph 
  with gusts up to 50 mph expected. For the Freeze Watch, sub- 
  freezing temperatures as low as 28 degrees possible.

* WHERE...Portions of north central and eastern North Dakota.

* WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM
  CDT this evening. For the Freeze Watch, early Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Frost and freeze conditions could damage or kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps to protect your garden. Cover outdoor potted plants or
bring them out of the cold.

&&

$$

NDZ001>003-009>011-017>022-031>036-040>047-050-061730-
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-
Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton-
Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Logan-McIntosh-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, Watford City, Killdeer, 
Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, 
Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, 
New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, 
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Wishek, and Ashley
427 AM CDT Sun Sep 6 2020 /327 AM MDT Sun Sep 6 2020/

...FREEZE WATCH REMAINS IN EFFECT EARLY TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 degrees possible.

* WHERE...Much of western and central North Dakota.

* WHEN...Early Tuesday morning.

* IMPACTS...Frost and freeze conditions could damage or kill 
  crops and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect your garden. Cover outdoor potted plants or
bring them out of the cold.

&&

$$

EDWARDS/HAMILTON
599 
WWUS73 KBIS 061731
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1231 PM CDT Sun Sep 6 2020

NDZ003-011-021-022-035-036-070145-
/O.EXA.KBIS.WI.Y.0027.000000T0000Z-200907T0100Z/
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Renville-Ward-McLean-Sheridan-Burleigh-Kidder-
Including the cities of Mohall, Glenburn, Sherwood, Minot, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Bismarck, Steele, and Tappen
1231 PM CDT Sun Sep 6 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with
  gusts up to 45 mph expected. For the Freeze Watch, sub- 
  freezing temperatures as low as 28 degrees possible.

* WHERE...Portions of north central and south central North 
  Dakota.

* WHEN...For the Wind Advisory, through 8 PM CDT this evening. 
  For the Freeze Watch, early Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Frost
  and freeze conditions could damage or kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NDZ004-005-012-013-023-025-037-070145-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-200907T0100Z/
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman-
Including the cities of Bottineau, Rolla, Dunseith, Rolette, 
Shell Valley, St. John, Velva, Towner, Drake, Rugby, Harvey, 
Fessenden, Carrington, and Jamestown
1231 PM CDT Sun Sep 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph 
  with gusts up to 50 mph expected. For the Freeze Watch, sub- 
  freezing temperatures as low as 28 degrees possible.

* WHERE...Portions of north central and eastern North Dakota.

* WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM 
  CDT this evening. For the Freeze Watch, early Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Frost and freeze conditions could damage or kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NDZ001-002-009-010-017>020-031>034-040>047-050-070145-
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley
1231 PM CDT Sun Sep 6 2020 /1131 AM MDT Sun Sep 6 2020/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 degrees possible.

* WHERE...Much of western and central North Dakota.

* WHEN...Early Tuesday morning.

* IMPACTS...Frost and freeze conditions could damage or kill 
  crops and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
waa
401 
WWUS73 KBIS 061948
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
248 PM CDT Sun Sep 6 2020

NDZ003>005-011>013-021>023-025-035>037-070400-
/O.CON.KBIS.WI.Y.0027.000000T0000Z-200907T0100Z/
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan-
Wells-Foster-Burleigh-Kidder-Stutsman-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, 
Bismarck, Steele, Tappen, and Jamestown
248 PM CDT Sun Sep 6 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph 
  with gusts up to 45 mph expected. For the Freeze Watch, sub- 
  freezing temperatures as low as 28 degrees possible.

* WHERE...Portions of north central and south central North 
  Dakota.

* WHEN...For the Wind Advisory, through 8 PM CDT this evening. 
  For the Freeze Watch, early Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Frost and freeze conditions could damage or kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NDZ001-002-009-010-017>020-031>034-040>047-050-070400-
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley
248 PM CDT Sun Sep 6 2020 /148 PM MDT Sun Sep 6 2020/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 degrees possible.

* WHERE...Much of western and central North Dakota.

* WHEN...Early Tuesday morning.

* IMPACTS...Frost and freeze conditions could damage or kill crops
  and other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
waa
260 
WWUS73 KBIS 070106
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
806 PM CDT Sun Sep 6 2020

NDZ003>005-011>013-021>023-025-035>037-070915-
/O.EXP.KBIS.WI.Y.0027.000000T0000Z-200907T0100Z/
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McLean-Sheridan-
Wells-Foster-Burleigh-Kidder-Stutsman-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, 
Bismarck, Steele, Tappen, and Jamestown
806 PM CDT Sun Sep 6 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 27 degrees possible.

* WHERE...Much of western and central North Dakota.

* WHEN...Early Tuesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps to protect tender plants from the cold. To prevent 
freezing and possible bursting of outdoor water pipes they should 
be wrapped, drained, or allowed to drip slowly. Those that have 
in-ground sprinkler systems should cover above-ground pipes to 
protect them from freezing.

&&

$$

NDZ001-002-009-010-017>020-031>034-040>047-050-070915-
/O.CON.KBIS.FZ.A.0001.200908T0800Z-200908T1400Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley
806 PM CDT Sun Sep 6 2020 /706 PM MDT Sun Sep 6 2020/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 27 degrees possible.

* WHERE...Much of western and central North Dakota.

* WHEN...Early Tuesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should cover above-ground pipes to 
protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 6, 12:36 AM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 6, 12:36 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1236 AM CDT Sun Sep 6 2020

.UPDATE...
Issued at 1227 AM CDT Sun Sep 6 2020

With an embedded shortwave located over central North Dakota,
skies have cleared with associated DCVA placed further east. At
05Z a surface low and wind shift was stretched from southeast
Saskatchewan through far western North Dakota. This will deepen
and push east through the early morning as the upstream upper
level jet begins to nose in from the northwest.

UPDATE Issued at 958 PM CDT Sat Sep 5 2020

Only change for evening update was back off on cloud cover a
little bit in the north and west where clearing has occurred.
Otherwise, going forecast looks good.

UPDATE Issued at 647 PM CDT Sat Sep 5 2020

Main change for early evening update was to add some low
precipitation chances over the west. Some echos continue to show
up on area radars, and although little if anything is coming down,
there have been a couple lightning strikes. Expect this to
diminish by mid-evening.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 129 PM CDT Sat Sep 5 2020

Southeast surface winds of 15 to 25 mph with gusts to 30 mph are
common across western into south central North Dakota late this
afternoon. The forecast RH will drop into the teens across the
southwest through early this evening. We will continue the Red
Flag Warning for Golden Valley, Billings, Bowman and Slope
counties through 9 pm MDT.

CAM models are picking up what should be some VIRGA showers
across the north this evening, so we will not include any POPs
for those. But an isolated Thunderstorm may be possible across
the south central and southeast late this afternoon and early
evening. We added a slight chance for thunderstorms there. This
may be the last thunderstorm chances for a while as a strong push
of cool stable air will move south with a cold front Sunday.

We used a Mix of CONSMOS and NBM guidance for winds on Sunday,
with gives us 20 to 35 mph broadly across the region, with 30 to
40 mph winds north central by Sunday afternoon.

This will cause some elevated fire weather concerns across much of
the region late Sunday morning and through early evening. Relative
humidity will be above 25 percent however, so we will hold off any
fire headlines for Sunday at this time.

.LONG TERM...(Sunday night through Saturday)
Issued at 129 PM CDT Sat Sep 5 2020

The main story in the extended will be the widespread cold
temperatures Tuesday and Wednesday.

But first, model consensus now shows the best precipitation
chances will be across the southwest and far south central Sunday
night and Monday morning. Since this will be before the coldest
air arrives, we believed the best route to take will be to keep
the majority of the precipitation as rain.

While we agree there may be a transition period to scattered snow
showers as the precipitation ends, and colder air moves in, the
threat for any significant snow seems to us fairly low. So the
precipitation type will be mainly rain/rain showers.

But the main story here will be the cooler temperatures. Highs
Monday and Tuesday will only be in the upper 40s to mid 50s. With
overnight lows Tuesday morning and Wednesday morning in the upper
20s to mid 30s. If those temperatures pan out, widespread frost
is likely, and some killing temperatures are possible.

This will be followed by a gradual warming trend by the end of
next week, as highs return to the 70s and lows remain above 40 by
Friday and Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1227 AM CDT Sun Sep 6 2020

A cold front will move through North Dakota early this morning,
shifting winds to the northwest and becoming gusty. Low level wind
shear will be possible ahead of the front, impacting KMOT-KJMS-
KBIS. Cloud cover will increase through the TAF period in the
west, though lower cigs not likely until after 06Z Monday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AE
SHORT TERM...WAA
LONG TERM...WAA
AVIATION...AE
Hazardous weather outlook, Sep 5, 10:00 PM CDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1000 PM CDT Sat Sep 5 2020

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070300-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1000 PM CDT Sat Sep 5 2020 /900 PM MDT Sat Sep 5 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

An isolated thunderstorm is possible over western and southern
potions of the area this evening. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Near critical fire weather conditions are possible Sunday as a
strong cold front moves through bringing north winds 20 to 35 mph,
and minimum humidity values as low as 30 percent.

There is the potential for freezing temperatures Tuesday morning
and Wednesday morning across much of western and central North
Dakota. This would be the first freeze of the fall season.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:00 AM CDTFreeze WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 24 more24 hr

Nearby

Wind Advisories in North Dakota, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.